I have a rash all over my body and don't know what to do?

I was diagnosed with Lupus(SLE) about 10years ago. My main symptoms were initially severe joint pains and swollen joints. However, I had my first major flare about 1year ago, when I couldn't stand/walk without great pain. Since then I have been feeling constantly exhausted and can never seem to have enough sleep. I also developed a rash (pinkish cluster of spots/rash) on legs, arms and chest. What worries me the most is that this rash has now spread to my face. My skin feels really tight and very dry and it is so itchy. I have tried E45, ultrabase and Eucerin none seems to work and if anything, it seems to be getting worse. I am currently on 250mg of chloroquine(not hydroxychloroquine) I am getting so depressed with feeling like this I really don't know what to do?? I am not due to see my rheumy for a few months yet. Has anyone got any suggestions???

Last edited by

7 Replies

oldestnewest
  • yes go to your gp and get some steriods , i suffer from these rashes and the gp & dermy gives me steriod creams and antihistamine they are great and i put oilatumin bath if u want to pm me i will send u pictures of my lesions/rashes if you like , hope ive helpedx

  • Hi Littlemiss p

    Sorry to read of your health worries. You could try to see your Rheumy early either thru your GP or see if you could get a cancellation at the clinic. I've done this and it can work!

    Good LuckX

  • Go see a dermatologist, at least he/she can diagnose the rash and give you a medicated cream, if necessary.

  • Morning

    Hope you're not too bad today. Could it be an allergic reaction to meds or anything? I had to stop taking mine cos of severe reaction and it sounds very similar. Mind youif you been taking your meds for awhile I guess it's not that and lupus does affect skin doesn't it. So sorry you suffering and hope you get some help. Lyn x

  • Hi

    I think you need to see your GP. It's very hard to assess spots/rash without someone looking at it and to check if it needs treatment ASAP. As others have said it could be a number of things. It awful not knowing whether to see someone or not. I woke with a rash on my arms today. The same type I get on my legs. It doesn't sound like yours though as mine reminds me of hives without the rash. I have had it on my thighs and stomach too and it has itched then. I'm not sure if its the tablets or the sun. But I do have a camera so I might take a photo for my GP appointment next week. The problem with mine is it comes and goes. It might be an idea to take a photo so that you can tell if it is getting better/worse and proof for the GP appointment because if your like me all signs of a reasonable rash go and they look at me as if if I'm mad lolx

  • Yes, you need to see your doctor asap, the sooner the better to control it. Steroid and cream would help you right away. Good luck.

  • Hi, firstly I want to say to you I am so sorry to see you are going through such a tough time I have suffered from a similar wide spread rash in the past so will tell you what was done about mine. Firstly you don't sound like you are under the care of a dermatologist and I would say that is the single most important thing that made the biggest difference to how my skin is, I am almost clear of all rashes now. From being hospitalised looking like a burns victim at one point to this has been down to some very patient dermatology nurses who dressed the skin twice daily. When I had the rash that appeared the same as the one you describe I was treated with Protopic cream and steroid creams, different strengths depending on how deep it went in my skin. I use a soap substitute that I have on prescription as soap made it worse. Another thing that makes it worse is Ultraviolet light, whether it be from the sun, low energy lighting or florescent lighting if you are photosensitive all of these will make you worse. I wear fabrics that are thick enough to block UV and dark colours are better, I always have gloves and something on my head when I am outside and any exposed skin has a sun cream applied regularly of at least factor fifty. I also take methotrexate, folic acid and prednisolone as well as all my other meds for other conditions I have and pain relief.

    I do hope that this has been of use to you and that you start to improve soon so you will be more comfortable and your skin clears up.

    Good luck and take care

    Madmagz x

You may also like...